MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 XT PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 XT PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number F2015-020
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not returning.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional device referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the lower extremities.A 1.5x20mm armada 14 percutaneous transluminal angioplasty (pta) catheter was used with a command 14 guide wire.The devices crossed successfully, and the pta balloon was used.However, the guide wire was stuck with the pta catheter, so the devices were removed together.An unspecified guide wire and balloon were used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device and the reported difficulty to remove was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.The investigation determined the reported difficulty to remove appears to be related to circumstances of the procedure.It was reported both devices crossed successfully, and the pta balloon was used.In this case, it is likely manipulation of the devices during the procedure likely caused damage to the guide wire lumen or guide wire resulting in the difficulty to remove.Further manipulation against resistance, likely caused the subsequent noted damages to the balloon, inner/outer member, and tip locking the guide wire in place or to become frozen in the guide wire lumen.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was received: the procedure was performed to treat a lesion in the heavily calcified tibial artery.No additional information was provided.

Brand Name
ARMADA 14 XT PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12221343
Report Number2024168-2021-06424
Device Sequence Number3509223
Product Code LOX
UDI-Device Identifier08717648182884
UDI-Public08717648182884
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberF2015-020
Device Catalogue NumberF2015-020
Device Lot Number10204G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND 14 GUIDE WIRE
Patient Age73 YR